Clomid with Fertility monitor...mistake!
10 Replies
Paula - July 26

First month on clomid 25mg days 3-7. I am using the clearblue easy fertility monitor, obviously a mistake, because I got peak on day 9, went for scan and wasn't ready to ovulate. Why does this $200 machine not work correctly with the clomid? I was encouraged to use the plain ole test sticks that are extremely hard to read whether or not it is dark enough to consider it the surge day! Anyone else with these problems?


christina - July 26

me!!!!! i just brought it started clomid this cycle and thought i ovulated last week, and am today! i am so confused, afraid we ttc at wrong times now, and dont want to take clomid again.


D. - July 26


It's not the machine. Clomid causes higher levels of LH while you are taking it. The trick with the machine is to start testing three days AFTER you take your last pill. Just don't give it a stick when the machine first asks for it. Wait until three days after your last pill and you will get accurate readings. The same applies to OPKs. They will give you a false positive if you use them too early too. Three days after and you'll be fine.


christina - July 26

i agree its not the machine, this is weird though, i took the clomid last week and went to get my hair colored this week, and it almst started looking funky colors, so the girl asked if i had my period, which not yet, but she said hormonmes do that to certain people dying their hair, then i thought the clomid from the raising of hormone levels and such and i was on a strong does due to how long we have been trying, it is 8 long years! so next month i will try to chart better with the monitor and clomid, see if that dust to all!!!!!!!


Paula - July 26

UPDATE...Now my doctor says that my progesterone level of 2.5 did look ovulatory and that I should STOP the ovulation sticks because i probably already ovulated! I hope he is WRONG! I hope that I just tested too soon with the monitor and will O within a couple of days, i'm on day 10 for pete's sake! Furthermore, he says maybe the clomid is not working for me...I had 1 month at 25 mg days 3-7! How can he determine that at this point...I figured he would just up the dose next month but....I am so confused about his just doesn't make sense!


KellyN - July 26

Hi Paula. Sounds like you need a second opinion. I've gone to three different gynocologists, and they all tell me different things. If you are taking BBTs you should be able to tell from that when you ovulate (temperature jump). -kelly


D. - July 26

I'm in total agreement with Kelly. Progesterone is present in our system even before we Ovulate, but at very low levels. 2.5 is a pre-O number. Did you fast before the draw and was it early morning? P4 (progesterone) changes drastically from day to day and cycle to cycle. Fasting and doing it early morning gives better results. And your doc should know that on Clomid, you will O 5-10 days after you take your last pill. You shouldn't be ovulating before CD12 (and I've never ever seen anyone have an O before that 5-10 days and I've been at this game a long, long, long time!). I know it's a pain in the neck but I would suggest you maybe chart for a couple of cycles just to see what happens when. And find yourself a new doc. This one seems kind of flaky.


Lena - July 27

Just want to third that it seems your doctor has misinterpreted your progesterone results. 5.0 is evidence of ovulation but 10.0+ is the value you want to have. Taking clomid 3-7 woudl make it nearly impossible for you to ovulate on day 9. Clomid is a catalyst for follicular development and that development takes approx 5 days.


christina - July 27

well i went for blood and a sono today and he didnt know if i allready o or gonna said nothing was showing, so i am lost now, and he said keep trying. but i am due next week for af and could ya ovulate this late? any help girls.


D. - July 27


Depending on when you took your last pill, you should expect to O anywhere from 5-10 days later. So, if you took your pills CD5-9, then you should expect to ovulate sometime between CD14 and 19. If it hasn't happened by then, it could mean that the dosage didn't work for you. Your doctor may need to increase it or find an alternative medicine for you.


Khristy - July 27

Well I know how you all feeling about the monitor. I have never got a peak yet and am on cd 20 and still getting a high reading!?!?!????! This makes 11 days of high readings . I took clomid for the first time this month on cd3-7 at 50 mg. I also have been using the clear blue easy ovulation test sticks and they are showing a surge. But not as dark as the control line but dark. I am so confused but really feel I am not ovulating. For one I have pcos and my ob doctor did lab work in February and said my hormones were low. So thinking they still are but I'm not on the medication for it anymore. I guess I need to find a doctor since the one I have now hasn't even did a exam on me or u/s . He has only did lab work and comes to his dx that way. Sending Wishes we all get a BFP soon!!!



New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?